Alert archive / Minnesota / Winter Storm Warnings in 2008
Winter Storm Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm warning at Apr 10, 2008, 2:30 PM CDT for 4 counties in North Dakota; 12 counties in Minnesota. It took effect at Apr 10, 2008, 7:00 PM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2008, 2:30 PM CDT (19:30 UTC)
- In effect from
- Apr 10, 2008, 7:00 PM CDT
- Expired
- Apr 11, 2008, 2:58 PM CDT
- In force
- 20 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wadena County, MN, Wilkin County, MN, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 114 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 101930 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 230 PM CDT THU APR 10 2008 ...ANOTHER ROUND OF WINTER WEATHER FOR THE REGION... .SOME LIGHT RAIN SHOWERS WILL MOVE INTO THE SOUTHERN RED RIVER VALLEY EARLY THIS EVENING. THIS RAINFALL IS EXPECTED TO CHANGE OVER TO SNOW QUICKLY BY MID TO LATE EVENING. THE SNOW WILL BECOME HEAVY AT TIMES...ESPECIALLY ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. SNOWFALL AMOUNTS OF 6 TO 10 INCHES ARE EXPECTED FOR THESE AREAS. THERE STILL APPEARS TO BE A TIGHT GRADIENT WHERE SNOW AMOUNTS WILL QUICKLY TAPER OFF. AT THIS POINT...AMOUNTS FROM 2 TO 5 INCHES ARE FORECAST FROM VALLEY CITY TO HILLSBORO TO THE UPPER RED LAKE. ALONG WITH THIS NEW SNOW...WIND SPEEDS ARE ALSO EXPECTED TO INCREASE TONIGHT...AND CONTINUE INTO THE DAY FRIDAY. WINDS WILL START OUT FROM A NORTHEAST DIRECTION TONIGHT AND SWITCH TO A NORTHERLY DIRECTION BY FRIDAY MORNING. WIND GUSTS UP TO 35 MPH ARE EXPECTED DURING THIS TIME. THE COMBINATION OF SNOW AND WIND WILL MAKE TRAVEL DIFFICULT. THE CULPRIT FOR THIS LATEST ROUND OF WINTER WEATHER IS A POTENT LOW PRESSURE SYSTEM TRACKING TOWARD IOWA. PEOPLE PLANNING TRAVEL FROM LATE TONIGHT THROUGH THE UPCOMING WEEKEND SHOULD PLAN FOR TRAVEL PROBLEMS IF HEADING SOUTH OR SOUTHEAST. TO FIND OUT THE LATEST ROAD CONDITIONS ACROSS THE TRI STATE REGION...CALL 511. CONTINUE TO CHECK THE LATEST FORECASTS BEFORE HEADING OUT. MNZ015>017-022>024-027-028-030>032-040-120000- /O.UPG.KFGF.WS.A.0004.080411T0000Z-080412T0500Z/ /O.NEW.KFGF.WS.W.0003.080411T0000Z-080412T0000Z/ EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN... LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE 230 PM CDT THU APR 10 2008 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT RAIN WILL CHANGE OVER TO SNOW BY MID TO LATE EVENING... BECOMING HEAVY AT TIMES. THE SNOW IS EXPECTED TO CONTINUE INTO FRIDAY. TOTAL SNOW ACCUMULATIONS OF 8 TO 10 INCHES ARE EXPECTED ALONG A LINE FROM ELBOW LAKE TO WADENA. AMOUNTS AROUND 6 INCHES ARE EXPECTED ALONG A LINE FROM DETROIT LAKES TO BEMIDJI. ALONG WITH THE SNOW...NORTHEAST WINDS WILL GUST UP TO 35 MPH TONIGHT...THEN SWITCH TO THE NORTH BY FRIDAY MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ002-003-029-NDZ039-049-052-053-120000- /O.UPG.KFGF.WS.A.0004.080411T0000Z-080412T0000Z/ /O.NEW.KFGF.WS.W.0003.080411T0000Z-080412T0000Z/ NORMAN-CLAY-WILKIN-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...BRECKENRIDGE... FARGO...LISBON...GWINNER...WAHPETON 230 PM CDT THU APR 10 2008 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT RAIN WILL CHANGE OVER TO SNOW BY MID TO LATE EVENING... BECOMING HEAVY AT TIMES. THE SNOW IS EXPECTED TO CONTINUE INTO FRIDAY. TOTAL SNOW ACCUMULATIONS OF 8 TO 10 INCHES ARE EXPECTED ALONG A LINE FROM FORMAN TO THE WAHPETON BRECKENRIDGE AREA. AMOUNTS AROUND 6 INCHES ARE EXPECTED ALONG A LINE FROM LISBON TO THE FARGO MOORHEAD AREA. ALONG WITH THE SNOW...NORTHEAST WINDS WILL GUST UP TO 35 MPH TONIGHT...THEN SWITCH TO THE NORTH BY FRIDAY MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ001-008-009-013-014-NDZ027>030-038-120000- /O.NEW.KFGF.WW.Y.0012.080411T0300Z-080412T0000Z/ WEST POLK-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY 230 PM CDT THU APR 10 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT FRIDAY. LIGHT RAIN SHOWERS WILL CHANGE OVER TO SNOW BY MID TO LATE EVENING...WITH THE LIGHT SNOW CONTINUING INTO FRIDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ALONG A LINE FROM COOPERSTOWN TO CROOKSTON TO THIEF RIVER FALLS TO WASKISH. ALONG WITH THE SNOW...NORTHEAST WINDS WILL GUST UP TO 35 MPH TONIGHT...THEN SWITCH TO THE NORTH BY FRIDAY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GODON
4 follow-up statements
000 WWUS43 KFGF 110138 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 838 PM CDT THU APR 10 2008 ...ANOTHER ROUND OF WINTER WEATHER FOR THE REGION... .SNOW...HEAVY AT TIMES...ESPECIALLY ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA WILL CONTINUE TONIGHT AND FRIDAY. SNOWFALL AMOUNTS OF 8 TO 12 INCHES ARE EXPECTED FOR THESE AREAS. THERE STILL APPEARS TO BE A TIGHT GRADIENT WHERE SNOW AMOUNTS WILL QUICKLY TAPER OFF. AT THIS POINT...AMOUNTS FROM 2 TO 5 INCHES ARE FORECAST FROM VALLEY CITY TO HILLSBORO TO THE UPPER RED LAKE. ALONG WITH THIS NEW SNOW... WIND SPEEDS ARE ALSO EXPECTED TO INCREASE TONIGHT...AND CONTINUE INTO THE DAY FRIDAY. WINDS WILL START OUT FROM A NORTHEAST DIRECTION TONIGHT AND SWITCH TO A NORTHERLY DIRECTION BY FRIDAY MORNING. WIND GUSTS UP TO 35 MPH ARE EXPECTED DURING THIS TIME. THE COMBINATION OF SNOW AND WIND WILL MAKE TRAVEL DIFFICULT. THE CULPRIT FOR THIS LATEST ROUND OF WINTER WEATHER IS A POTENT LOW PRESSURE SYSTEM TRACKING TOWARD IOWA. PEOPLE PLANNING TRAVEL FROM LATE TONIGHT THROUGH THE UPCOMING WEEKEND SHOULD PLAN FOR TRAVEL PROBLEMS IF HEADING SOUTH OR SOUTHEAST. TO FIND OUT THE LATEST ROAD CONDITIONS ACROSS THE TRI STATE REGION...CALL 511. CONTINUE TO CHECK THE LATEST FORECASTS BEFORE HEADING OUT. MNZ002-003-015>017-022>024-027>032-040-NDZ039-049-052-053-120000- /O.CON.KFGF.WS.W.0003.000000T0000Z-080412T0000Z/ NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...FARGO...LISBON...GWINNER...WAHPETON 838 PM CDT THU APR 10 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY. SNOW...HEAVY AT TIMES WILL CONTINUE TONIGHT THROUGH FRIDAY. TOTAL SNOW ACCUMULATIONS OF 7 TO 12 INCHES ARE EXPECTED ALONG AND SOUTH OF A LISBON TO FARGO TO BEMIDJI LINE. THE HIGHEST SNOW TOTALS...POSSIBLY EXCEEDING ONE FOOT ARE POSSIBLE ALONG AND SOUTH OF A FERGUS FALLS TO WADENA LINE. ALONG WITH THE SNOW...NORTHEAST WINDS WILL GUST UP TO 35 MPH TONIGHT...THEN SWITCH TO THE NORTH BY FRIDAY MORNING. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES...AND NEAR BLIZZARD CONDITIONS ARE POSSIBLE AT TIMES TONIGHT INTO FRIDAY MORNING. TRAVEL IS DISCOURAGED TONIGHT AND FRIDAY MORNING. CONDITIONS WILL IMPROVE BY FRIDAY AFTERNOON...AS THE SNOW SLOWLY TAPERS OFF. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ001-008-009-013-014-NDZ027>030-038-120000- /O.CON.KFGF.WW.Y.0012.080411T0300Z-080412T0000Z/ WEST POLK-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY 838 PM CDT THU APR 10 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY. LIGHT RAIN SHOWERS WILL CHANGE OVER TO SNOW AFTER 11 PM. SNOW...POSSIBLY HEAVY AT TIMES WILL CONTINUE AFTER MIDNIGHT TONIGHT THROUGH FRIDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ALONG A LINE FROM COOPERSTOWN TO CROOKSTON TO THIEF RIVER FALLS TO WASKISH...INCLUDING THE GRAND FORKS AREA. ALONG WITH THE SNOW...NORTHEAST WINDS WILL GUST UP TO 35 MPH TONIGHT...THEN SWITCH TO THE NORTH BY FRIDAY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DK
000 WWUS43 KFGF 110934 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 434 AM CDT FRI APR 11 2008 ...EARLY SPRING SNOWSTORM HITS PARTS OF THE REGION AGAIN... .SNOW...HEAVY AT TIMES...WILL CONTINUE THIS MORNING IN THE RED RIVER VALLEY AND MUCH OF THE MINNESOTA LAKES COUNTRY. TOTAL SNOW ACCUMULATIONS OF 7 TO 12 INCHES ARE POSSIBLE. AS OF 4 AM THE BEMIDJI AND DETROIT LAKES AREAS HAD RECEIVED 5 INCHES NEW SNOW...BAGLEY AND MAHNOMEN 4 INCHES NEW SNOW...WAHPETON...FARGO AND VALLEY CITY AROUND 2 INCHES NEW SNOW. ROADWAYS WERE REPORTED TO BE SLICK WITH VERY HAZARDOUS TRAVEL INDICATED BY LAW ENFORCEMENT. FARTHER TO THE NORTH 2 TO 5 INCHES OF SNOW ARE FORECAST FROM VALLEY CITY TO HILLSBORO...GRAND FORKS...THIEF RIVER FALLS AND ON TO THE UPPER RED LAKE. NORTH TO NORTHEAST WINDS WILL GUST TO AROUND 35 MPH. THE COMBINATION OF SNOW AND WIND WILL MAKE TRAVEL DIFFICULT. DEEP LOW PRESSURE OVER IOWA WAS RESPONSIBLE FOR THE VERY WINTER LIKE WEATHER. THIS LOW WILL MOVE SLOWLY INTO THE GREAT LAKES TODAY AND TONIGHT...ALLOWING THE SNOW TO GRADUALLY DIMINISH TONIGHT. TO FIND OUT THE LATEST ROAD CONDITIONS ACROSS THE TRI STATE REGION...CALL 511. CONTINUE TO CHECK THE LATEST FORECASTS BEFORE HEADING OUT. MNZ002-003-015>017-022>024-027>032-040-NDZ039-049-052-053-120000- /O.CON.KFGF.WS.W.0003.000000T0000Z-080412T0000Z/ NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...FARGO...LISBON...GWINNER...WAHPETON 434 AM CDT FRI APR 11 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SNOW WILL CONTINUE THROUGH THE MORNING HOURS IN THE BEMIDJI... BAGLEY...FOSSTON...DETROIT LAKES...FERGUS FALLS...FARGO... BRECKENRIDGE AND LISBON AREAS. THE SNOW WILL BE HEAVY AT TIMES WITH TOTAL ACCUMULATIONS OF 7 TO 12 INCHES. THE HEAVIEST SNOWFALLS WILL BE ALONG AND SOUTH OF A LINE FROM BEMIDJI AND BAGLEY TO DETROIT LAKES...WAHPETON AND FORMAN. NORTHEAST WINDS WILL GRADUALLY TURN TO THE NORTH...WITH GUSTS TO 35 MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES. HAZARDOUS TRAVEL CONDITIONS WILL CONTINUE THROUGH MUCH OF THE DAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ001-008-009-013-014-NDZ027>030-038-120000- /O.CON.KFGF.WW.Y.0012.000000T0000Z-080412T0000Z/ WEST POLK-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY 434 AM CDT FRI APR 11 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE IN THE WASKISH...THIEF RIVER FALLS...GRAND FORKS...MAYVILLE AND VALLEY CITY AREAS. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. NORTH TO NORTHEAST WINDS WILL GUST UP TO 35 MPH. SLIPPERY TRAVEL IS LIKELY...ESPECIALLY THIS MORNING...WITH THE VISIBILITY REDUCED TO AROUND ONE HALF MILE AT TIMES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ EWENS
000 WWUS43 KFGF 111543 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1043 AM CDT FRI APR 11 2008 ...EARLY SPRING SNOWSTORM CONTINUES ACROSS MUCH OF THE FORECAST AREA... .PERIODS OF SNOW WILL CONTINUE ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON. THE STEADIEST SNOWFALL SHOULD FALL FROM THE SOUTHERN RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA. TOTAL SNOW ACCUMULATIONS OF 7 TO 12 INCHES ARE POSSIBLE IN THE VICINITY OF THE WINTER STORM WARNING LOCATIONS. THE SNOW IS EXPECTED TO SLOWLY ABATE LATER THIS AFTERNOON INTO EARLY EVENING. LAW ENFORCEMENT REPORTED ROADWAYS TO BE SLICK WITH VERY HAZARDOUS TRAVEL. FARTHER TO THE NORTH 2 TO 5 INCHES OF SNOW ARE FORECAST FROM VALLEY CITY TO HILLSBORO...GRAND FORKS...THIEF RIVER FALLS AND ON TO THE UPPER RED LAKE. NORTH TO NORTHEAST WINDS WILL GUST TO AROUND 35 MPH. THE COMBINATION OF SNOW AND WIND WILL MAKE TRAVEL DIFFICULT. DEEP LOW PRESSURE OVER IOWA WAS RESPONSIBLE FOR THE VERY WINTER LIKE WEATHER. THIS LOW WILL MOVE SLOWLY INTO THE GREAT LAKES BY TONIGHT...ALLOWING THE SNOW TO GRADUALLY DIMINISH. TO FIND OUT THE LATEST ROAD CONDITIONS ACROSS THE TRI STATE REGION...CALL 511. CONTINUE TO CHECK THE LATEST FORECASTS BEFORE HEADING OUT. MNZ002-003-015>017-022>024-027>032-040-NDZ039-049-052-053-120000- /O.CON.KFGF.WS.W.0003.000000T0000Z-080412T0000Z/ NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...FARGO...LISBON...GWINNER...WAHPETON 1043 AM CDT FRI APR 11 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SNOW WILL CONTINUE THROUGH THE AFTERNOON HOURS IN THE BEMIDJI... BAGLEY...FOSSTON...DETROIT LAKES...FERGUS FALLS...FARGO... BRECKENRIDGE AND LISBON AREAS. THE SNOW WILL BE HEAVY AT TIMES WITH TOTAL ACCUMULATIONS OF 7 TO 12 INCHES. THE HEAVIEST SNOWFALL WILL BE ALONG AND SOUTH OF A LINE FROM BEMIDJI AND BAGLEY TO DETROIT LAKES...WAHPETON AND FORMAN. NORTHEAST WINDS WILL GRADUALLY TURN TO THE NORTH...WITH GUSTS TO 35 MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES. HAZARDOUS TRAVEL CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ001-008-009-013-014-NDZ027>030-038-120000- /O.CON.KFGF.WW.Y.0012.000000T0000Z-080412T0000Z/ WEST POLK-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY 1043 AM CDT FRI APR 11 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE IN THE WASKISH...THIEF RIVER FALLS...GRAND FORKS...MAYVILLE AND VALLEY CITY AREAS. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. NORTH TO NORTHEAST WINDS WILL GUST UP TO 35 MPH. SLIPPERY TRAVEL IS LIKELY WITH THE VISIBILITY REDUCED TO AROUND ONE HALF MILE AT TIMES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JH/PB
000 WWUS43 KFGF 111958 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 258 PM CDT FRI APR 11 2008 ...SNOWFALL SHOULD CONTINUE TO ABATE THIS EVENING... .LIGHT SNOW FROM THE RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA CONTINUES TO WEAKEN AS LOW PRESSURE OVER NORTH CENTRAL IOWA PULLS SLOWLY TO THE EAST. PERIODS OF LIGHT SNOW THIS EVENING SHOULD DEPOSIT LITTLE IN THE WAY OF ADDITIONAL ACCUMULATION ACROSS THE FORECAST AREA. MNZ002-003-015>017-022>024-027>032-040-NDZ039-049-052-053-112100- /O.CAN.KFGF.WS.W.0003.000000T0000Z-080412T0000Z/ NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...FARGO...LISBON...GWINNER...WAHPETON 258 PM CDT FRI APR 11 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELED THE WINTER STORM WARNING. PERIODS OF LIGHT SNOW SHOULD DIMINISH TONIGHT WITH LITTLE IN WAY OF ADDITIONAL ACCUMULATION. BASED ON THIS THE WINTER STORM WARNING HAS BEEN CANCELED FOR PORTIONS OF SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. $$ MNZ001-008-009-013-014-NDZ027>030-038-112100- /O.CAN.KFGF.WW.Y.0012.000000T0000Z-080412T0000Z/ WEST POLK-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY 258 PM CDT FRI APR 11 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELED THE WINTER WEATHER ADVISORY. PERIODS OF VERY LIGHT SNOW SHOULD DIMINISH TONIGHT WITH LITTLE IN WAY OF ADDITIONAL ACCUMULATIONS. BASED ON THIS THE WINTER WEATHER ADVISORY HAS BEEN CANCELED FOR PORTIONS OF THE RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA. $$ PAB
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Apr 10, 10:34 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 10, 10:34 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1034 AM CDT THU APR 10 2008
.DISCUSSION...
ALL EYES ARE ON THE CENTRAL PLAINS LOW THIS MORNING. MORNING UPPER
AIR ANALYSIS SHOWS 75KT 500MB JET ROUNDING THE LOW AND PUSHING
TOWARD MISSOURI. 50+ KNOTS AT 850MB POINTING INTO EASTERN MISSOURI
AND SOUTHERN ILLINOIS...THE AREA DEPICTED QUITE WELL WITH A
MODERATE RISK OF SEVERE WEATHER ON THE MORNING SPC DAY1 OUTLOOK.
THIS CENTRAL PLAINS LOW IS NEARLY VERTICALLY STACKED ALREADY AND
DOES HAVE AN INVERTED TROUGH AT THE SFC EXTENDING UP THE WESTERN
HIGH PLAINS. QUITE A BIT OF CONVECTIVE ACTIVITY ALREADY ALONG THE
LOW LEVEL JET ALONG THE CENTRAL MISSISSIPPI VALLEY...BUT THERE ARE
ALSO SOME CONVECTIVE BANDS NORTH AND NORTHWEST OF THIS MAIN AREA.
BIG QUESTION IS STILL HOW MUCH MOISTURE WILL BE TIED UP WITH THE
MAIN SEVERE CONVECTION WELL TO THE SOUTH. ALSO...HOW FAST THE PCPN
WILL SWITCH FROM RAIN TO SNOW THIS EVENING...WHICH COULD STILL
PLAY HAVOC WITH POTENTIAL SNOW AMOUNTS. 12Z MODELS ARE COMING IN
NOW...AND THE TIMING OF PCPN FOR THE FAR SOUTHERN FA STILL APPEARS
TO BE AROUND 00Z TONIGHT. 12Z NAM HARDLY HAS ANY PCPN IN THE SOUTH
AT ALL BY THIS POINT...WHILE THE RUC HAS A SMALL SWATH ACROSS THE
FAR SOUTH. WILL WAIT AND LOOK AT SOME OF THE NEW 12Z GFS BEFORE
ISSUING THE MORNING UPDATE. IF TIMING ON THE 12Z GFS LOOKS
CONSISTENT WITH THE NAM/RUC/REGIONAL CANADIAN...THINK THERE IS
STILL PLENTY OF TIME TO UPGRADE OUR WATCH HEADLINES WITH THE
AFTERNOON FORECAST PACKAGE.
CLOUD COVER PRETTY THIN IN THE NORTHERN FA AND WILL ALSO ADJUST
DOWN THE CLOUDY WORDING THERE. WITH MORE SUN EXPECTED...TEMPS WILL
ALSO BE A BIT WARMER. SHOULD BE ABLE TO REACH THE LOW 50S ACROSS
THE NORTH TODAY AND LOW 40S IN THE SOUTH.
&&
.AVIATION...
STRENGTH OF WIND SPEEDS AND TIMING OF PCPN TO THE TAF SITES WILL
BE THE MAIN AVIATION CHALLENGE TODAY. NORTHEAST WINDS ALWAYS HAVE
A HARDER TIME MIXING DOWN INTO THE RED RIVER VALLEY...SO THAT
MAKES FORECASTING WIND GUSTS TOUGH.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
EVENING FOR NDZ039-049-052-053.
MN...WINTER STORM WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
EVENING FOR MNZ002-003-029.
WINTER STORM WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
EVENING FOR MNZ015>017-022>024-027-028-030>032-040.
&&
GODONHazardous weather outlook, Apr 10, 6:54 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 654 AM CDT THU APR 10 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 654 AM CDT THU APR 10 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FOR PARTS OF SOUTHEASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FOR TONIGHT AND FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT SNOWFALL ACCUMULATION IS POSSIBLE IN PARTS OF SOUTHEASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA TONIGHT INTO SATURDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIGNIFICANT SNOWFALL ACCUMULATION REMAINS POSSIBLE FOR PARTS OF SOUTHEASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA INTO SATURDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO THE PLAINS ON THU...THEN TRACK INTO WISCONSIN BY SATURDAY. PERSONS PLANNING TRAVEL SHOULD MONITOR LATER FORECASTS ON THIS POTENTIAL WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER PLEASE PROVIDE SNOWFALL REPORTS. NG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:21 AM CDT | River Flood Watch | FGF | Cass | 4 days |
| Apr 10, 2:30 PM CDT | Winter Weather Advisory | FGF | Barnes, Grand Forks, Griggs, Steele, Traill | 24 hr |
Nearby
Winter Storm Warnings in Minnesota, 2008Winter Storm Warnings in North Dakota, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.